MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Perforation of Vessels (2135)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The root cause of chest pain and perforation could not be definitively determined based on the information available.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid-left anterior descending (mlad) arteries which demonstrated an fractional flow reserve (ffr) of 0.76.The patient presented with chest pain.Initial angiograms showed mild disease in the right and left coronary arteries.The target lesion was pre-dilated with a 2.50x15mm nc euphoria balloon at 14 atm.A 3.00x12mm ivl catheter was used, delivering 80 pulses at 4 atm.The lesion yielded after the final pulses, but a large perforation in the mlad was noted.The ivl balloon was temporarily inflated proximal to the perforation to slow the extravasation of blood into the pericardial space.Two synergy drug eluting stents were placed to seal off the perforation but subsequent angiogram showed it was still occurring, so the physician placed two papyrus covered stents to further seal it off.Post-stent dilatation was completed, followed by emergent echocardiogram and placement of a peri-cardiocentesis drain.The patient remained stable and left the catheterization lab shortly afterwards.Approximately one hour later, the patient experienced additional chest pain and was returned to the cardiac catheterization lab for evaluation.An angiogram showed active perforation, leading to emergent single vessel bypass (cabg) of the lad.The surgery was successful, and the patient was stable post-operation.The patient's medical history includes chest pain leading to hospitalization for heart catheterization and percutaneous coronary intervention (pci).The physician speculated a potential connective tissue disorder (ehlers-danlos syndrome) as a contributing factor.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 besty ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key21513229
Report Number3015053858-2025-00044
Device Sequence Number15447300
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260831(10)05A240801B
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number05A240801B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON - NC EUPHORIA.; COVERED STENTS - PAPYRUS(2X).; DRUG ELLUTING STENTS - SYNERGY (2X).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexMale